Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Two characterizations of linear Baire spaces


Author: Stephen A. Saxon
Journal: Proc. Amer. Math. Soc. 45 (1974), 204-208
MSC: Primary 46A15
MathSciNet review: 0358274
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The Wilansky-Klee conjecture is equivalent to the (unproved) conjecture that every dense, $ 1$-codimensional subspace of an arbitrary Banach space is a Baire space (second category in itself). The following two characterizations may be useful in dealing with this conjecture: (i) A topological vector space is a Baire space if and only if every absorbing, balanced, closed set is a neighborhood of some point, (ii) A topological vector space is a Baire space if and only if it cannot be covered by countably many nowhere dense sets, each of which is a union of lines ($ 1$-dimensional subspaces). Characterization (i) has a more succinct form, using the definition of Wilansky's text [8, p. 224]: a topological vector space is a Baire space if and only if it has the $ t$ property.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46A15

Retrieve articles in all journals with MSC: 46A15


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1974-0358274-6
PII: S 0002-9939(1974)0358274-6
Keywords: Wilansky-Klee conjecture, topological vector spaces, Baire spaces, absorbing, balanced, closed set, unordered Baire-like spaces
Article copyright: © Copyright 1974 American Mathematical Society